MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL EXPRESSEW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL EXPRESSEW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 288233
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated, and no conclusion can be drawn at this time.According to the information provided: "it was reported by sales rep via email that auto capture expressew has the top jaw is broken.¿ no additional information could be provided.The product was not returned to depuy synthes, however photos were provided for evaluation.Visual inspection of the returned photos found the device with its upper jaw broken.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the expressew iii ac+ gun would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to excessive force applied during usage which could overload the device material and/or lead breakage.As per ifu-115808: 1) inspect the suture passer prior to use to ensure proper mechanical function.Visually inspect the instrument and check for damage and wear, where jaws and teeth are aligned properly, the locking mechanisms fasten securely and close easily, and long, thin instruments are free of bending and distortion.2) do not use on bone or similar hard tissue.Properly handling and attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Document specification review: ifu-115808 device history lot: manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.Device history batch: null.E1: the reporter¿s complete facility name and address were not provided.
 
Event or Problem Description
It was reported that during an unspecified procedure the expressew iii ac+ gun device was reported by sales rep.That the top jaw is broken.Another device was used to complete the procedure.There was no delay in the procedure reported.There were no adverse patient consequences reported.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d9: the actual device was returned for evaluation.However, since the investigation is still on-going, the assignable root cause could not be determined at this time.Once the investigation has been completed, a follow-up report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: h3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found it was returned in used condition with the broken upper jaw.Not all the broken pieces were returned for evaluation.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the expressew iii ac+ gun would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to excessive force applied during usage which could overload the device material and/or lead breakage.As per instructions for use: 1) inspect the suture passer prior to use to ensure proper mechanical function.Visually inspect the instrument and check for damage and wear, where jaws and teeth are aligned properly, the locking mechanisms fasten securely and close easily, and long, thin instruments are free of bending and distortion.2) do not use on bone or similar hard tissue.Properly handling and attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: pn: 288233, lot number: 7586624102206, there was no non-conformance regarding this lot.Manufacturing date: 24 oct 2024.Expiration date: n/a.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: h3, h6: photo investigation the product was not returned to depuy synthes, however photos were provided for evaluation.Visual inspection of the returned photos found the device with its upper jaw broken.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the expressew iii ac+ gun would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to excessive force applied during usage which could overload the device material and/or lead breakage.As per instructions for use: 1) inspect the suture passer prior to use to ensure proper mechanical function.Visually inspect the instrument and check for damage and wear, where jaws and teeth are aligned properly, the locking mechanisms fasten securely and close easily, and long, thin instruments are free of bending and distortion.2) do not use on bone or similar hard tissue.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.¿ device history review
=
> manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.

Brand Name
EXPRESSEW
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key24899755
Report Number1221934-2026-01494
Device Sequence Number9727394
Product Code LXH
UDI-Device Identifier10886705027101
UDI-Public(01)10886705027101(10)7586624102206
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number288233
Device Lot Number7586624102206
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2026
Supplement Date Received by Manufacturer04/22/2026
04/23/2026
04/23/2026
Initial Report FDA Received Date04/16/2026
Supplement Report FDA Received Date04/23/2026
04/24/2026
04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown